Volume 6, issue 5 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Exotic relation modules and homotopy types for certain 1–relator groups

Jens Harlander and Jacqueline A Jensen

Algebraic & Geometric Topology 6 (2006) 2163–2173

arXiv: 0906.5491

Abstract

Using stably free non-free relation modules we construct an infinite collection of 2–dimensional homotopy types, each of Euler-characteristic one and with trefoil fundamental group. This provides an affirmative answer to a question asked by Berridge and Dunwoody [J. London Math. Soc. 19 (1979) 433–436]. We also give new examples of exotic relation modules. We show that the relation module associated with the generating set {x,y4} for the Baumslag–Solitar group x,y|xy2x1 = y3 is stably free non-free of rank one.

Keywords
2-dimensional complex, homotopy-type, stably free modules
Mathematical Subject Classification 2000
Primary: 57M20
Secondary: 57M05
References
Forward citations
Publication
Received: 18 May 2006
Accepted: 25 September 2006
Published: 19 November 2006
Authors
Jens Harlander
Department of Mathematics
Western Kentucky University
Bowling Green, KY 42101
USA
Jacqueline A Jensen
Department of Mathematics and Statistics
Sam Houston State University
Huntsville, TX 77341
USA